Alert archive / Wisconsin / Gale Watches in 2020
Gale Watch 13, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Nov 17, 2020, 3:02 AM CST. It took effect at Nov 18, 2020, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 3:02 AM CST (09:02 UTC)
- In effect from
- Nov 18, 2020, 3:00 PM CST
- Expired
- Nov 17, 2020, 2:55 PM CST
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
980 WHUS73 KGRB 170902 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 302 AM CST Tue Nov 17 2020 LMZ521-522-541-542-171715- /O.CON.KGRB.SC.Y.0094.000000T0000Z-201117T1800Z/ /O.NEW.KGRB.GL.A.0013.201118T2100Z-201119T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 302 AM CST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 kt and waves 2 to 4 feet. For the Gale Watch, south winds 15 to 25 kt with gusts up to 35 kt and waves 6 to 10 ft possible. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI, Green Bay south of line from Oconto WI to Little Sturgeon Bay WI, Rock Island Passage to Sturgeon Bay WI and Sturgeon Bay to Two Rivers WI. * WHEN...For the Small Craft Advisory, until noon CST today. For the Gale Watch, from Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ543-171715- /O.CON.KGRB.SC.Y.0094.000000T0000Z-201117T1800Z/ Two Rivers to Sheboygan WI- 302 AM CST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Waves 2 to 4 feet subsiding to 1 to 3 feet. Northwest winds 15 to 25 knots. * WHERE...Two Rivers to Sheboygan WI. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
820 WHUS73 KGRB 171620 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1020 AM CST Tue Nov 17 2020 LMZ521-522-541-542-180030- /O.CON.KGRB.SC.Y.0094.000000T0000Z-201117T1800Z/ /O.CON.KGRB.GL.A.0013.201118T2100Z-201119T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 1020 AM CST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... * WHAT...For the Small Craft Advisory, northwest winds 15 to 25 knots and waves of 2 to 4 feet. For the Gale Watch, south winds 20 to 30 knots with gale force gusts to 35 knots and waves 3 to 5 feet on the bay and 7 to 11 feet on the lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Rock Island Passage to Two Rivers WI. * WHEN...For the Small Craft Advisory, until noon CST today. For the Gale Watch, from Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ543-171800- /O.CON.KGRB.SC.Y.0094.000000T0000Z-201117T1800Z/ Two Rivers to Sheboygan WI- 1020 AM CST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Northwest winds of 15 to 25 knots and waves of 2 to 4 feet. * WHERE...Two Rivers to Sheboygan WI. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
396 WHUS73 KGRB 171803 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1203 PM CST Tue Nov 17 2020 LMZ521-522-541-542-180215- /O.EXP.KGRB.SC.Y.0094.000000T0000Z-201117T1800Z/ /O.CON.KGRB.GL.A.0013.201118T2100Z-201119T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 1203 PM CST Tue Nov 17 2020 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...South winds 20 to 30 knots with gale force gusts to 40 knots and waves 3 to 5 feet on the bay and 7 to 11 feet on the lake. * WHERE...Green Bay south of line from Cedar River to Rock Island Passage, and Lake Michigan from Rock Island Passage to Two Rivers WI. * WHEN...From Wednesday afternoon through late Wednesday night. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LMZ543-171915- /O.EXP.KGRB.SC.Y.0094.000000T0000Z-201117T1800Z/ Two Rivers to Sheboygan WI- 1203 PM CST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds have diminished. $$ Bersch
728 WHUS73 KGRB 172055 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 255 PM CST Tue Nov 17 2020 LMZ521-522-541-542-180400- /O.UPG.KGRB.GL.A.0013.201118T2100Z-201119T1000Z/ /O.NEW.KGRB.GL.W.0023.201118T1700Z-201119T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI- 255 PM CST Tue Nov 17 2020 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 3 AM CST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt on the bay and 40 kt on the lake. Waves 4 to 6 ft on the bay, 7 to 12 ft on the lake expected. * WHERE...Bay of Green Bay south of line from Cedar River to Rock Island Passage and Lake Michigan from Rock Island Passage to Two River WI. * WHEN...From 11 AM Wednesday to 3 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed after the gale warning expires early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ543-180400- /O.NEW.KGRB.GL.W.0023.201118T1700Z-201119T0900Z/ Two Rivers to Sheboygan WI- 255 PM CST Tue Nov 17 2020 ...GALE WARNING IN EFFECT FROM 11 AM WEDNESDAY TO 3 AM CST THURSDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and waves 5 to 9 ft expected. * WHERE...Two Rivers to Sheboygan WI. * WHEN...From 11 AM Wednesday to 3 AM CST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...A Small Craft Advisory will likely be needed after the gale warning expires early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AK
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Nov 17, 2:07 AM CST, 55 minutes earlier.
Area forecast discussion, Nov 17, 2:07 AM CST, 55 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 207 AM CST Tue Nov 17 2020 Forecast discussion for routine morning forecast issuance .SHORT TERM...Today...Tonight...and Wednesday Issued at 207 AM CST Tue Nov 17 2020 Fairly quiet weather expected through much of the short-term portion of the forecast. The main concerns will be gusty south winds Wednesday afternoon and the potential for minor lakeshore flooding/erosion along the Lake Michigan shoreline. High pressure, centered just south of the area, will keep a ridge in place through tonight. Fairly dry air through much of the atmosphere will keep northeast Wisconsin dry. Some shallow afternoon CU will likely develop across the area with the heating of the day, especially across the Northwoods and generally near the WI/UP border. As the high slides to the east tonight into Wednesday, expect winds to increase an shift to the south as the pressure gradient tightens across the area. This will be related to a broad surface low developing across the northern Plains/south-central Canada. High temperatures will continue to be chilly today with most locations remaining in the 30s. Some moderation is expected with the south winds on Wednesdays as temperatures warm into the low 40s. Overnight lows are expected to be in the mid to upper teens to low 20s. .LONG TERM...Wednesday Night Through Monday Issued at 207 AM CST Tue Nov 17 2020 Zonal flow at 500mb noted through the weekend before a trough swings across the western Great Lakes early next week. The zonal pattern should allow for temperatures to remain above normal through much of the period. For Wednesday night, a tight pressure gradient noted across the region should allow for blustery to windy conditions through much of the night. The pressure gradient begins to relax towards 12z Thursday morning, thus winds should begin to diminish, especially across central and north-central Wisconsin. Mild conditions are expected on Thursday with highs in the upper 40s and 50s. It is possible a few locations could reach 60F across central and east- central Wisconsin. The latest model certainty tool indicated a larger range in the high temperatures between the different model solutions. Our current forecast high temperatures are on the higher side of the guidance. The ECMWF/MEX guidance values have been consistent, thus like the higher values for the high temperatures. A weak cold front will move across the region later Thursday into Thursday night. The ECMWF model continues to show a weak disturbance moving across northern Wisconsin. Current forecast is dry, but would not be surprised if there were a few sprinkles along the Michigan border. Some difference in the numerical guidance values for highs on Friday. Took a blend of the warmer MEX and cooler ECMWF guidance for highs. The weekend forecast has become more complicated this morning as the ECMWF has pushed the front well south of the area with high pressure across the region. The ECMWF has gone dry for Saturday while the GFS/Canadian produce precipitation. The ECMWF has not been consistent for the last several days with this system, thus have a little more confidence in the GFS/Canadian solution. Did not make any changes over the weekend into Monday until the details are worked out. && .AVIATION...for 06Z TAF Issuance Issued at 1050 PM CST Mon Nov 16 2020 Skies should clear overnight over the majority of the area, though scattered lake effect snow showers and MVFR conditions could continue through the night north of a RHI to IMT line. Good flying weather is expected Tuesday through Wednesday with scattered clouds mostly during the daylight hours. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Cooley LONG TERM......Eckberg AVIATION.......RDM
Hazardous weather outlook, Nov 17, 2:36 AM CST, 26 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 236 AM CST Tue Nov 17 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180845- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 236 AM CST Tue Nov 17 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gusty southerly winds will produce high waves which may result in minor flooding and erosion along Lake Michigan shoreline Wednesday afternoon into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-180845- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 236 AM CST Tue Nov 17 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Gale force gusts to 35 kts are possible late Wednesday afternoon through Wednesday night. A gale watch has been issued. Cooley/Eckberg
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 2:55 PM CST | Gale Warning | GRB | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.